Alabama, 2001Damaging Wind in Alabama, June 15, 2001
June 15, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 10:32 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 10:32 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1132 AM CDT FRI JUN 15 2001
UPDATED EARLIER TO REMOVE BECOMING WORDING FROM ZONES. FIRST AREA
OF CONVECTION HAS MOVED OVER THE EASTERN PARTS OF STATE THIS
MORNING. RADARS SHOWING CONVECTION STARTING TO FORM ALONG THE COLD
FRONT OVER PARTS OF TENNESSEE AND MISSISSIPPI. 1600 UTC SURFACE
ANALYSIS SHOWING COLD FRONT EXTENDING NEAR A KHOP-KTUP-KHEZ LINE.
AIRMASS CONTINUES TO BE MOIST AND UNSTABLE, LAPS LIFT INDICES -2 AND
LOWER, SURFACE CAPES 2000 OR GREATER, DEW POINTS IN THE 70S.
EXPECT CONVECTION TO CONTINUE TO DEVELOP ALONG AND AHEAD OF
APPROACHING COLD FRONT THROUGH THE AFTERNOON.
.BHM...NONE.
In the hours before
Special weather statement, Jun 15, 12:26 PM CST, 1 hour 4 minutes before
ALZ001>038-040>050-152222-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT FRI JUN 15 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A FRONTAL BOUNDARY PASSING THROUGH THE FORECAST AREA...COMBINED WITH
AMPLE MOISTURE...AND THE HEATING OF THE DAY...WILL BRING AN INCREASE
IN COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ALABAMA THIS AFTERNOON AND EVENING. ALTHOUGH A FEW OF THE STORMS
THAT FORM MAY BECOME CAPABLE OF PRODUCING GUSTY WINDS OR HAIL...NO
WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED
TODAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1,
BIRMINGHAM IS 1,
MONTGOMERY IS 2,
FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Thunderstorm Wind, Limestone
- When
- June 15, 1:30 PM CST
- Where
- Limestone County, Athens
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.983
Large trees were blown down and some were blocking roadways near Athens.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 15, 2001$400,000 · 1 event
- Flash Flood in North Carolina, June 15, 2001$200,000 · 1 event
- Flash Flooding and Hail in North Carolina, June 15 to 17, 2001$105,000 · 1 in hail · 14 events
- Damaging Wind in Florida, June 15, 2001$150,000 · 60 kt wind · 1 event
- Damaging Wind in Florida, June 15, 2001$100,000 · 1 event
- Tornado and Hail in Michigan, June 15, 2001$50,000 · F0 · 15 events
- Damaging Wind in Florida, June 15, 2001$75,000 · 1 event
- Hail and Damaging Wind in Michigan, June 15, 2001$65,000 · 53 kt wind · 3 events
- Damaging Winds in Michigan, June 15, 2001$44,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 15, 2001$31,000 · 1.75 in hail · 12 events
- Damaging Wind in Louisiana, June 15, 2001$45,000 · 54 kt wind · 1 event
- Lightning Strike in North Carolina, June 15, 2001$45,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250116.